Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

how does the doctor determine if you have congestive heart failure ?

how does the doctor determine if you have congestive heart failure? I am on high blood pressure pill Norvasc but I also have to take a fluid pill and if I don t I feel like a toad , does this mean my heart is not working as well as it use to? If anyone can help with some experinces they have been through it would be appreciated. I hate going to the doctor.
Tue, 15 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
  User's Response
's  Response
I wouldn't trust your doctor's recommendations for diet unless they agree with this doctor's recommendations: http://www.drmcdougall.com He has saved many lives just by altering people's diets and getting them to exercise moderately. Go to the "Star McDougallers" tab and read some of his success stories. Many folks have gotten off their meds just by taking proper care of their bodies. I'm a type 2 diabetic and, when I'm following the diet and exercising, I don't have to take my medication.... True story.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My mother was diagnosed with congestive heart failure about 3 years ago when she was in the hospital for sepsis. The internest doctor that she sees is not treating her for this for some reason. What is the best specialization for a doctor to treat this illness? She is 85 years old.

doctor1 MD

my husband has congestive heart failure and he also broke his hip..in rehab right now... but he has fluid building up in his lungs...they are giving him Lasix but that is not working...they called his heart doctor... but he seem unconcern...what should we do...the doctor over the rehab said he knows about his case we should not have another heart doctor look at him...we are in Nacogdoches, texas..I want him to go in the hospital so that he can get some help...he is having trouble breathing..he has oxygen on him 24/7..but he still have difficult breath

doctor1 MD

My mom is 73 years old with several years of high blood pressure, cardiac disease, A-fib and now congestive heart failure. Following a heart attack about 10 days ago, she was expected to have an angiogram and likely some sort of procedure to address a blockage. Unfortunately, her kidneys are not functioning very well. Her creatinine has finally gone down from 2.6 to 2.2, but her creatinine clearance is 21. Therefore, the doctors are not willing to risk injecting her with the dye. However, her latest Echo indicates her heart function is only at around 30%. She has a temporary pacemaker due to periods of tachycardia and long Q intervals (my apologies If I m stating this incorrectly) and is supposed to have a permanent pacemaker put it at some point. She is in the cardiac intensive care unit for 7 days after being in the regular ICU for 5 days prior. We had our first conversation with a palliative care team on Friday. We are unsure of what, if any type of next steps to expect. She is not a candidate for dialysis, is severely de-conditioned. Do you have any suggestions on treatments or opinion on whether or not she ll ever leave the hospital? Thank you

Recent questions on  NTC

doctor1 MD

I have been taking Losatan 100-25 MG and Amlodipine Besylate and started Adipex for weight loss. After two weeks and reducing Adipex to 1/2 pill twice daily my ankles swelled, joint aches and found it hard to breathe. Stopped Adipex when suffering breathing problems. Am I in danger, doctor said should be ok, but three days later, ankle swelling reduced, breathing better but sore and achy.

doctor1 MD

My mother an 80-year-old, weighs around 58 kg, had some numbness in her right lower extremities. Our PCP checked her BP and it was 190/90. My mother does not have any history of hypertension or diabetes, does not have any chest pain or shortness of breath. No fever or chills. She is very active and involve in all daily routine activities normally. Our PCP suggested to take amlodipine besylate 5 mg once daily. After she took her first dose of 5 mg, she feels little fatigue. Just what I want to know is, whether mild lower-extremity numbness is due to high systolic 190 though diastolic reading is 90. Is it safe to continue with calcium channel blocker or should go to some other medication. What are the risk factors? I will take her to my PCP in 3-4 days and get her BP checked. My mother is purely vegetarian, drinks 2-3 coffee per day, otherwise, normal with vitals and physical. Cataract operation two years back with lens. She does not take any other medications. Please suggest whether she should continue with this medication.

doctor1 MD

I started 5mg of amlodipine besylate on Wednesday in the icu due to high blood pressure. I missed one dose last night and started having slight chest discomfort that comes and goes. Doesn t it take longer to get into your system for you to feel affects of missing a dose?

doctor1 MD

Hi Dr,



I have been taking amlodipine besylate/atrivastatin calcium tablets5/40mg with atenolol tablets50 mg for the past one year.

BP seems to be a bit high during a routine test. i have B12 deficiency too with bloating problems. I feel giddy sometimes and feel a bit relaxed after a good nights sleep. Pl.advise.

doctor1 MD

HI, I recently had a heart procedure (November 7), called Oblation. Prior to this procedure I was on a high blood pressure medication called Amlodopine which worked fine in keeping my blood pressure in tow. After 5 years of headaches and muscle...

doctor1 MD

I had a total knee replacement about two years ago and had a bad experience with sickness after surgery thus i was not able to do physical therapy for about thirty days consequently i have very limited movement about thirty degrees, can this...

doctor1 MD

Hi, I take Simvastation, Amlodipine Besylate, and Omeprazole . I have been on them for about 2 years. I am 58 years old and have had erection and ejaculation problems during the same time frame which have gotten worst over the last 6 months. I...